Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 208, NWS Kansas City, MO

October 7, 2016Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 7, 2016, 6:49 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Oct 7, 2016, 7:51 AM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Oct 7, 2016, 6:49 AM CDT (11:49 UTC)
In effect from
Oct 7, 2016, 7:51 AM CDT
Expired
Oct 8, 2016, 8:30 PM CDT
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

726 
WGUS43 KEAX 071149
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
649 AM CDT FRI OCT 7 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-081149-
/O.NEW.KEAX.FL.W.0208.161007T1251Z-161009T0130Z/
/BLRM7.1.ER.161007T1251Z.161007T1800Z.161008T0130Z.UU/
649 AM CDT FRI OCT 7 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* until Saturday evening.
* At  6:00 AM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 20.6 feet by this afternoon. The river will fall below
  flood stage by this evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.2   Fri 06 AM   20.6 this afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$
1 follow-up statement
130 
WGUS83 KEAX 071457
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
957 AM CDT FRI OCT 7 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-071527-
/O.CAN.KEAX.FL.W.0208.000000T0000Z-161009T0130Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
957 AM CDT FRI OCT 7 2016

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  9:00 AM Friday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.7 feet. The 
  river will continue to fall to 15.8 feet by Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.6   Fri 09 AM   18.4 this afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:15 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 7, 6:15 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
615 AM CDT Fri Oct 7 2016

.Discussion...
Issued at 303 AM CDT FRI OCT 7 2016

Well...the temperature at the office just dropped about 10 degrees
in 1 hour. That pretty much sums up what we can expect today as cold
air advection continues following this morning's long awaited and
well-advertised cold front. Today marks the first real taste of the
fall season as afternoon highs will struggle to reach the low 60s
even with clearing skies anticipated through the late morning and
afternoon hours. North winds of 10-15 mph will continue filtering
cooler air south over our region today as strong high pressure
settles over the lower Missouri Valley. This will set the stage for
the coolest night of the year so far with lows Saturday morning
expected to dip into the lower 40s for most areas...with a few upper
30s possible across far northern Missouri.

Beyond this...a pretty quiet and straight forward forecast looks to
be in the offering as high pressure slowly shifts east through the
upcoming weekend. As this occurs...southerly winds will return to the
area which should allow for a gradual warming trend through the
weekend. The next chance for organized rainfall looks to arrive on
Monday as a weak disturbance embedded in zonal flow aloft slides
east across the Central Plains. Despite a dry airmass across our
region...enough synoptic lift may be available to squeeze a few light
shwrs/storms through the course of the day. And looking even further
out...rain chances look to increase once again through midweek as
the next front slides south through the region. The airmass behind
this feature may not be as abrupt as today's as the coolest temps
associated with the late week high pressure system look to remain
north of the area.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 614 AM CDT FRI OCT 7 2016

MVFR restrictions early this morning will quickly give way to
improving conditions towards 15z as dry air continues to move into
the region. Beyond this...mostly clear skies will prevail through the
duration of the fcst period. North winds of 10-15 kts will weaken and
become variable after 00z this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...32
Hazardous weather outlook, Oct 7, 5:11 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 AM CDT FRI OCT 7 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
511 AM CDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:31 PM CDTSpecial Weather StatementEAXPlatte44 min
Oct 6, 9:34 PM CDTSpecial Weather StatementEAXChariton26 min
Oct 6, 10:27 PM CDTSpecial Weather StatementEAXMacon33 min
Oct 7, 1:47 AM CDTRiver Flood WarningEAXBates, Cass, Henry56 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.